Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 326, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 14, 2000, 3:50 PM CDT for Macon County, Randolph County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 14, 2000, 3:50 PM CDT (20:50 UTC)
- Expired
- Oct 14, 2000, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 173 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 4:15 PM CDT | Thunderstorm Wind 57 E | Macon, MO | Law enforcement officials reported 60-65 mph wind gusts. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 142050
SVRMCI
MOC121-175-142130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT SAT OCT 14 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI
NORTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 430 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF NEW CAMBRIA...OR ABOUT 28
MILES NORTHWEST OF MOBERLY...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW CAMBRIA AT 355 PM CDT
CALLAO AT 405 PM CDT
EXCELLO AT 410 PM CDT
AXTELL AT 415 PM CDT
ANABEL AT 425 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIG$HTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 3980 9285 3968 9266 3954 9267 3952 9232
3988 9236What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:24 AM CDT, 11 hours 26 minutes earlier.
Area forecast discussion, Oct 14, 4:24 AM CDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 424 AM CDT SAT OCT 14 2000 CD FNT STILL RMNS WELL TO W OF FCST ACR PLNS AS OF 0900 UTC BUT COMBINATION OF RIGHT ENTR RGN WITH STG SW JET AT 500/300 HPA AND UPPR TROPOSPHERIC DVRGNC CONTS TO AID IN MAINLY -RA/-SHRA DVLPMNT OVR GOOD PORTION OF SW CWA. FOR SRN TWO THIRDS OF CWA INSERTED CATEGORICAL -SHRA THIS AM THEN STAYED WITH CHC POPS ALL ZNS FOR LTR TDY. CNVGNC ALG SFC FNT SHLD HELP IGNITE STORMS LTR TDY/THI EVNG BUT RUC/ETA BOTH SHW STEEPEST LAPSE RATES TO NW OF FCST AREA. COMBINATION OF NXT UPR JET WITH TROF MVG EWRD FM NRN ROCKIES WITH AREA OF 300 HPA DVRGNC IN ENTR RGN PORTENDS WELL FOR -RA EVENT TNGT. MODEL CROS SECTS STILL SUGGESTING UP-RIGHT CNVTN POTENTIAL SO LEFT MENTION OF THNDR AS WELL. -RA EVENT STILL APPRS TO TAPER OFF DURING THE DAY SUN FM NW TO SE BUT THEN ANOTHER SHRT W MVS EWRD FM SRN ROCKIES IN SUN NITE/MON TIME FRAME WHICH WILL ASSIST IN DVLPMNT OF INVERTED TROF OVR SRN PLNS WITH POTENTIAL FOR ISENTROPIC LIFT AS FAR N AS SRN CWA. INSERTED CHC POPS ALL ZNS SUN NITE/MON BUT SKEWED NUMBERS UPWRD FM N TO S. QUICKLY GLANCED AT LATEST MED RANGE GUIDANCE AND SAW NOTHING SGFNT TO WARRENT A CHANGE. EAX...NONE. BODNER
In the hours before
Special weather statement, Oct 14, 1:00 PM CDT, 2 hours 50 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT OCT 14 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM ST JOSEPH TO BETHANY. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AND DEVELOP SOUTHEAST TO A KANSAS CITY TO CHILLICOTHE TO KIRKSVILLE LINE BY 8 PM...AND INTO THE ENTIRE OUTLOOK AREA BY MIDNIGHT. THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE TONIGHT...MAINLY FROM THE KANSAS CITY AREA EAST NORTHEAST TO KIRKSVILLE AND MOBERLY. SPOTTER ACTIVATION IS LIKELY. DISCUSSION...A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A STATIONARY FRONT EXTENDING NORTHEAST INTO EXTREME NORTHWEST MISSOURI. SOUTHERLY WINDS IN ADVANCE OF THESE FEATURES WAS IMPORTING MOIST AND UNSTABLE AIR INTO EASTERN KANSAS AND MISSOURI. THE FRONT WILL SLOWLY SAG SOUTHEAST TO A KANSAS CITY TO KIRKSVILLE LINE THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO EXTREME EAST CENTRAL KANSAS. THUNDERSTORMS CURRENTLY ALONG THE FRONT IN EXTREME EASTERN KANSAS AND NORTHWEST WILL INCREASE IN INTENSITY AND COVERAGE AS AN UPPER LEVEL STORM SYSTEM AND SURFACE LOW PRESSURE SYSTEM MOVES EAST LATE THIS AFTERNOON AND TONIGHT. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END ALONG AND NORTH OF INTERSTATE 35 BY 2 AM...WITH THE THREAT CONTINUING UNTIL 5 AM ELSEWHERE. DB
Local storm report, Oct 14, 2:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM BETWEEN TRIMBLE AND HOLT MO WIND DAMAGE
10/14/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWNLocal storm report, Oct 14, 2:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0133 PM CAMDEN PT MO WIND DAMAGE
10/14/00 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN AND HOUSES
DAMAGE
0210 PM POLO MO .75 INCH HAIL
10/14/00 CALDWELL REPORTED BY COOPERATIVE
OBSERVER.
0>225 PM 2 NE TAITSVILLE MO 60 MPH TSTM GUST
10/14/00 RAY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 14, 3:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM COLOMA MO 1 INCH HAIL
10/14/00 CARROLL WIND DAMAGE
REPORTED BY COOPERATIVE
OBSERVER. 1MACHINE SHED
DAMAGED. LARGE TREE LIMBS
DOWN.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 48 min |
| Oct 14, 2:35 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 40 min |
| Oct 14, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Oct 14, 6:42 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.